| Model Number |
PND6F0701058M |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a medical procedure in the right m2 segment of the middle cerebral artery (mca) using a neuron 6f 070 delivery catheter (neuron 070) and a non-penumbra sheath.It was noted that the patient's anatomy was tortuous.During procedure, the physician encountered resistance while advancing the neuron 070 within the patient's anatomy and noticed under fluoroscopy that the distal tip of the neuron 070 was kinked.Therefore, the neuron 070 was removed.The procedure was completed using another neuron 070 and the same sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the returned neuron 070 was kinked at approximately 30.0 cm, 104.5 cm and 105.0 cm from the hub.The device was ovalized approximately 103.0 cm ¿ 104.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 confirmed a kink on its distal shaft.The complaint reported that the patient anatomy was tortuous.If the device is advanced within the tortuous anatomy, resistance may be encountered.If the device is further advanced against resistance, damage such as a distal kink may occur.Further evaluation of the device revealed additional kinks and an ovalization on the catheter.During functional testing, the returned neuron 070 was unable to advance through a demonstration neuron max due to the ovalization on its distal shaft.These damages were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.